Journal of diabetes investigation
History of gastrointestinal symptoms with other glucose-lowering agents is associated with gastrointestinal adverse events after imeglimin initiation: A retrospective real-world study
By Yoshida K, Onishi Y, Kubota T and 7 others.
Abstract
Aims/introduction
Imeglimin is an oral antidiabetic agent with a novel mechanism of action. Gastrointestinal (GI) adverse events (AEs) have been reported during imeglimin therapy. However, the factors associated with the occurrence of GI AEs have not been fully elucidated. This study aimed to investigate the incidence of GI AEs and the factors associated with their occurrence following imeglimin initiation.
Materials and methods
This retrospective single-center observational study included patients with type 2 diabetes who initiated imeglimin between September 16, 2021, and June 30, 2025, at our institution. Of the 254 patients who initiated imeglimin, 238 met the eligibility criteria and were included in the analysis. Patients were classified into two groups according to the presence of GI AEs. Baseline characteristics were compared between the groups, and multivariate logistic regression analysis was performed to identify factors associated with GI AEs. Modified Poisson regression with robust error variance was conducted as a sensitivity analysis.



